Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 5:49 PM EDT for Baldwin County, Hancock County, Washington County, Georgia. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 5:49 PM EDT (21:49 UTC)
- Expired
- May 20, 2008, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Baldwin County, GA, Hancock County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:50 PM EDT | TSTM WND DMG | 1 N Milledgeville, GA | APPROXIMATELY 50 TREES DOWN ON NORTH JEFFERSON STREET AREA. |
| May 20, 5:50 PM EDT | TSTM WND DMG | 3 Nw Milledgeville, GA | APPROXIMATELY 100 TREES DOWN...MOST SNAPPED.POWER LINES DOWN DUE TO FALLEN TREES. |
| May 20, 5:50 PM EDT | TSTM WND DMG | Milledgeville, GA | NUMEROUS TREES AND POWER LINES DOWN. SOME TREES AND LINES DOWN ON VEHICLES AND HOMES. WIDESPREAD POWER OUTAGES. |
| May 20, 5:50 PM EDT | HAIL 2 | Milledgeville, GA | |
| May 20, 5:50 PM EDT | HAIL 2.5 | Milledgeville, GA | |
| May 20, 5:50 PM EDT | HAIL 4.25 | Milledgeville, GA | |
| May 20, 5:55 PM EDT | TSTM WND DMG | Milledgeville, GA | SEVERAL TREES AND POWERLINES WERE DOWN ACROSS MILLEDGEVILLE. |
| May 20, 6:00 PM EDT | HAIL 1.75 | 11 Se Milledgeville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202149
SVRFFC
GAC009-141-303-202230-
/O.NEW.KFFC.SV.W.0250.080520T2149Z-080520T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT TUE MAY 20 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALDWIN COUNTY IN CENTRAL GEORGIA
SOUTHERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF HAMBURG STATE PARK TO
HARDWICK...MOVING EAST AT 41 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLEDGEVILLE AND MIDWAY-HARDWICK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3292 8305 3296 8311 3301 8313 3297 8317
3298 8320 3295 8329 3307 8340 3337 8283
3334 8279 3319 8274 3313 8266 3310 8266
TIME...MOT...LOC 2149Z 269DEG 36KT 3332 8280 3308 8329
$$1 follow-up statement
000
WWUS52 KFFC 202213
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT TUE MAY 20 2008
GAC009-141-202222-
/O.CAN.KFFC.SV.W.0250.000000T0000Z-080520T2230Z/
BALDWIN GA-HANCOCK GA-
612 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HANCOCK AND BALDWIN
COUNTIES IS CANCELLED...
THE SEVERE STORM HAS MOVED EAST OF BALDWIN COUNTY AND SOUTHEAST OF
HANCOCK COUNTY...THEREFORE SEVERE WEATHER IS NO LONGER EXPECTED IN
HANCOCK AND BALDWIN COUNTIES AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3310 8266 3292 8305 3307 8303 3317 8274
3319 8274 3314 8268 3313 8268 3313 8266
TIME...MOT...LOC 2212Z 268DEG 54KT 3308 8270
$$
GAC303-202230-
/O.CON.KFFC.SV.W.0250.000000T0000Z-080520T2230Z/
WASHINGTON GA-
612 PM EDT TUE MAY 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN WASHINGTON COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WARTHEN...AND MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3310 8266 3292 8305 3307 8303 3317 8274
3319 8274 3314 8268 3313 8268 3313 8266
TIME...MOT...LOC 2212Z 268DEG 54KT 3308 8270
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:03 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 20, 4:03 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 PM EDT TUE MAY 20 2008 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS ...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY. TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED TORNADO ESP IN CENTRAL GA. FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL. ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE CLEARING OUT. NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER WINDS ALOFT WILL BE FAIRLY WEEK. .LONG TERM /FRIDAY THROUGH TUESDAY/... PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED PREVIOUSLY. ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK. GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD REASON TO CHANGE ATTM. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 82 52 84 60 / 30 10 5 20 20 ATLANTA 60 80 60 81 64 / 30 10 5 30 20 BLAIRSVILLE 55 76 47 75 54 / 20 10 10 30 20 CARTERSVILLE 56 80 52 81 59 / 20 10 10 30 20 COLUMBUS 67 86 60 86 67 / 20 10 5 40 20 GAINESVILLE 59 79 53 81 60 / 30 10 10 30 20 MACON 63 87 55 89 66 / 30 10 5 30 20 ROME 56 80 55 80 62 / 20 10 10 30 20 PEACHTREE CITY 58 80 53 82 62 / 30 10 5 30 20 VIDALIA 67 90 58 89 67 / 30 20 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD. && 13
Hazardous weather outlook, May 20, 10:30 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT TUE MAY 20 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF DALTON AND SOUTH OF COLUMBUS TO DUBLIN. .OTHER HAZARDS... A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS. .DISCUSSION... MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. BDL
In the hours before
Local storm report, May 20, 5:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 12 N MONTICELLO 33.48N 83.69W
05/20/2008 E1.00 INCH JASPER GA COUNTY OFFICIAL
NEAR COUNTY LINE
0510 PM TSTM WND DMG 1 N TRION 34.56N 85.31W
05/20/2008 CHATTOOGA GA AMATEUR RADIO
A TREE FELL ON A HOUSE ALONG SPRING CREEK ROAD AND THERE
WAS QUARTER SIZE HAIL.
&&
MSRLocal storm report, May 20, 5:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 N EATONTON 33.35N 83.39W
05/20/2008 E0.75 INCH PUTNAM GA PUBLIC
&&
MSRSpecial weather statement, May 20, 5:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT TUE MAY 20 2008 GAZ006-007-202200- 532 PM EDT TUE MAY 20 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 600 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS SOUTH FANNIN AND NORTH GILMER COUNTIES. THESE STORMS WERE MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY MOVE ACROSS GILMER AND FANNIN COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OASIS...HIGDON...EPWORTH...MORGANTON...MINERAL BLUFF...MCCAYSVILLE...BLUE RIDGE...LOVING...DIAL...HURST AND MARGRET. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
Local storm report, May 20, 5:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL HILLSBORO 33.18N 83.64W
05/20/2008 E0.75 INCH JASPER GA PUBLIC
0515 PM HAIL VEAZEY 33.50N 83.14W
05/20/2008 E2.00 INCH GREENE GA PUBLIC
&&
MSRSpecial weather statement, May 20, 5:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 PM EDT TUE MAY 20 2008 GAZ061-062-075-202215- 543 PM EDT TUE MAY 20 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN GLASCOCK... HANCOCK AND WARREN COUNTIES UNTIL 615 PM EDT... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CULVERTON TO DEVEREUX...MOVING SOUTHEAST AT 35 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING HAS BEEN DETECTED IN THIS ACTIVITY. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL OOSTANAULA 34.48N 85.01W
05/20/2008 E2.75 INCH GORDON GA PUBLIC
HAILED FOR ABOUT 15 MINUTES AND IS COVERING THE GROUND.
0530 PM HAIL 3 SSW CALHOUN 34.45N 84.96W
05/20/2008 E1.25 INCH GORDON GA PUBLIC
A COUPLE INCHES OF HAIL COVERED THE GROUND AND THERE WERE
STRONG WINDS...BUT NO DAMAGE.
&&
MSRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:20 AM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more | 15 hr |
| May 20, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 33 min |
| May 20, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 46 min |
| May 20, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 43 min |
| May 20, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 39 min |
| May 20, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray, Whitfield | 61 min |
| May 20, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 29 min |
| May 20, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 51 min |
| May 20, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Putnam | 43 min |
| May 20, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe | 36 min |
| May 20, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 67 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 25 min |
| May 20, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 32 min |
| May 20, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 44 min |
| May 20, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 51 min |
| May 20, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 78 min |
| May 20, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 44 min |
| May 20, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| May 20, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 17 min |
| May 20, 5:51 PM EDT | Tornado Warning | FFC | Bartow, Cherokee | 15 min |
| May 20, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 58 min |
| May 20, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 52 min |
| May 20, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 50 min |
| May 20, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 29 min |
| May 20, 6:33 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Fulton | 27 min |
| May 20, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 55 min |
| May 20, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 65 min |
| May 20, 6:44 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 46 min |
| May 20, 6:51 PM EDT | Tornado Warning | FFC | Haralson, Polk | 34 min |
| May 20, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 58 min |
| May 20, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 40 min |
| May 20, 7:14 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Fulton | 31 min |
| May 20, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding | 56 min |
| May 20, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 34 min |
| May 20, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oglethorpe, Putnam | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.